MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 14 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 14 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8140-14-1.5
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, 30107972, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 14-sep-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report (b)(4) the following information was provided: defect or malfunction, balloon to g-tube found to have a leak.Low profile g-tube became dislodged.Balloon found to have a leak.Situation: i received a text message from the surgery resident in afternoon, that the patient's g-tube sutures were removed.Patient's mother called out that the g-tube came dislodged.Background: patient was pod2 (second post op day) from g-tube placement.She was scheduled to go home in the afternoon after her second bolus feed.Mom voiced she had g-tube teaching the day prior and felt comfortable going home if she tolerated her pm g-tube bolus feed.Resident texted me that the patient's g-tube sutures were removed.At that time, i was with another patient.When i exited my other patient's room, the unit secretary told me that mom called out that her daughter's g-tube fell out and the charge nurse was in the room.When i got to the patient's room, the old g-tube was being troubleshooted.The mother instilled water in the old g-tubes balloon and discovered a leak.It was then that the new g-tube that was at the bedside was inserted.It was inserted with no resistance.Mother then voiced that she new what to do, and instilled 4ml into the new g-tube balloon.A few minutes later, i notified resident that the g-tube came out and a new g-tube was reinserted.The patient was appropriately upset and was calmed with the mother's touch and was then given a bottle 45 minutes later, my charge nurse called me and told me she was in the room again reassuring mom's concerns.Vital signs were done, and charted.Once i was able to get to the patient's room, the patient was appropriate and stable.Mom voiced concern about the new g-tube and asked me to have the resident come assess.I texted resident about mother's concerned told her that the mother does not feel comfortable gong home anymore.The resident replied "that's perfectly fine, we can assess in the a.M.".At this time, i no longer felt comfortable, and read through several hospital documents on g-tube dislodgement.I read that when a g-tube that is less than 6 weeks old gets dislodged, the policy is to replace it, tape it, and a fluoroscopy is needed.I called resident and voiced my concerns and explained what the policy stated.She told me she was going to talk to her attending and get back with me.I recieved a call from resident stating her attending agreed with ordering a fluoroscopy, and to make the patient nothing by mount (npo).I then went into the patient's room and informed her of the conversation i had with both residents and explained the need for a fluoroscopy.I reached out to to fluoroscopy by text message and phone call.Radiology stated their radiologist who would inject the contrast was gone for the day, and they need to figure out some logistics and would call me back.Later, fluoroscopy tech arrived at the unit.Assessment: when i arrived at the room after the g-tube was dislodged the patient's assessment was stable.Her vitals on the central monitor were within normal limits.Upon reinsertion the patient remained stable.Post reinsertion the patient remained stable.My charge nurse agreed with my assessment.Recommendation: proper g-tube education needs to done all around.The general surgery team we worked with was unaware of the needs for fluoroscopy after a <6week g-tube insertion dislodgement and had to reach out to their attending for clarification.If i had not double checked documents and policies, this might have been missed.It was an emergent situation and nursing staff as well as mom did what was thought to be safest for the patient.It was a a very busy day on the unit.Staffing was very short staffed, and resources were limited.The surgery team also was very busy all day and not as easy top get ahold of.I believe with more education surrounding this topic, better staffing ratios, and better communication this issue could've been resolved better.There was no harm in this event.Additional information received 23-aug-2021 stated the fluoroscopy was performed on (b)(6) 2021.The results of the fluoroscopy are unknown.

Brand Name
MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 14 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12477667
Report Number9611594-2021-00121
Device Sequence Number11747253
Product Code KNT
UDI-Device Identifier00350770427270
UDI-Public00350770427270
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type User Facility
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2022
Device Model Number8140-14-1.5
Device Catalogue NumberN/A
Device Lot Number30107972
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO